Alert archive / Puerto Rico / High Surf Advisories in 2007

High Surf Advisory 3, NWS JSJ

January 22, 2007

NWS JSJ issued this high surf advisory at Jan 22, 2007, 10:42 AM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2007, 10:42 AM CST (16:42 UTC)
Expired
Jan 24, 2007, 7:26 AM CST
In force
45 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHCA42 TJSJ 221642
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1242 PM AST MON JAN 22 2007

PRZ001-002-005-008-010-012-013-VIZ001-002-230800-
/O.NEW.TJSJ.SU.Y.0003.070122T1642Z-070123T0800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
1242 PM AST MON JAN 22 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM AST TUESDAY MORNING FOR
THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...CULEBRA
AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS.

LONG PERIOD NORTH SWELLS BEGAN TO AFFECT THE LOCAL ATLANTIC WATERS
AND THE CARIBBEAN PASSAGES EARLY THIS MONDAY MORNING...AND WILL
BUILD QUICKLY THROUGH THIS AFTERNOON AND TONIGHT...AND WILL THEN
CONTINUE THROUGH AT LEAST EARLY TUESDAY MORNING.

3 TO 5 FOOT NORTH SWELLS EARLY THIS AFTERNOON...WILL BUILD TO 5
TO 7 FEET BY EVENING AND THESE BUILDING SWELLS WILL PRODUCE LARGE
BREAKING WAVES OF 10 TO 14 FEET AND LOCALLY HIGHER...ALONG THE
LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH
NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...AND WILL CONTINUE
THROUGH AT LEAST EARLY TUESDAY MORNING. THESE LARGE BREAKING
WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE...A HIGH
SURF ADVISORY HAS BEEN ISSUED.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO
NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE
TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY
LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM
TO SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD 
STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH
EROSION DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR:       11:53 PM TONIGHT
MAGENS BAY ST THOMAS:  11:03 PM TONIGHT 

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION
ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER
SERVICE FORECAST OFFICE IN SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$

BCS
5 follow-up statements
000 
WHCA42 TJSJ 230743
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
343 AM AST TUE JAN 23 2007

PRZ001-002-005-008-010-012-013-VIZ001-002-231545-
/O.EXT.TJSJ.SU.Y.0003.000000T0000Z-070124T0000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
343 AM AST TUE JAN 23 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 PM AST THIS EVENING.

LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST THIS AFTERNOON.

5 TO 7 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO 14
FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE
LOCAL ISLANDS...AND WILL CONTINUE THROUGH TODAY. THESE LARGE BREAKING
WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE...A HIGH
SURF ADVISORY HAS BEEN ISSUED.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD
STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE.
PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES
SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO
THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF
OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR:      12:17 PM THIS AFTERNOON
MAGENS BAY ST THOMAS: 11:45 AM TODAY

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION
ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER
SERVICE FORECAST OFFICE IN SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WHCA42 TJSJ 231516
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1116 AM AST TUE JAN 23 2007

PRZ001-002-005-008-010-012-013-VIZ001-002-232330-
/O.CON.TJSJ.SU.Y.0003.000000T0000Z-070124T0000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
1116 AM AST TUE JAN 23 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING. 

LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE
LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST
THIS EVENING.

5 TO 7 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO
14 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL
ISLANDS...AND WILL CONTINUE THROUGH THIS EVENING. THESE LARGE
BREAKING WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS.
THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD
STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE.
PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES
SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO
THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF
OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 	12:17 PM THIS AFTERNOON

MAGENS BAY ST THOMAS: 	11:45 AM THIS MORNING

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION
ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER
SERVICE FORECAST OFFICE IN SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WHCA42 TJSJ 232324
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
724 PM AST TUE JAN 23 2007

VIZ002-240030-
/O.CAN.TJSJ.SU.Y.0003.000000T0000Z-070124T0000Z/
ST CROIX-
724 PM AST TUE JAN 23 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF
ADVISORY FOR ST. CROIX...BUT THE HIGH SURF ADVISORY REMAINS IN
EFFECT FOR THE REST OF THE LOCAL ISLANDS.


$$

PRZ001-002-005-008-010-012-013-VIZ001-240730-
/O.EXT.TJSJ.SU.Y.0003.000000T0000Z-070124T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-
724 PM AST TUE JAN 23 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM AST WEDNESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST WEDNESDAY. 

LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST
WEDNESDAY MORNING.

5 TO 7 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO
14 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL
ISLANDS...WITH THE EXCEPTION OF ST. CROIX AND WILL CONTINUE
THROUGH THIS WEDNESDAY MORNING. THESE LARGE BREAKING WAVES WILL RESULT IN
DANGEROUS SURF CONDITIONS. THEREFORE... A HIGH SURF ADVISORY
REMAINS IN EFFECT.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD
STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE.
PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES
SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO
THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF
OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR:      1:00 AM OVERNIGHT 

MAGENS BAY ST THOMAS: 1:24 AM OVERNIGHT

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION
ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER
SERVICE FORECAST OFFICE IN SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WHCA42 TJSJ 240800
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
400 AM AST WED JAN 24 2007

PRZ001-002-005-008-010-012-013-VIZ001-241400-
/O.CON.TJSJ.SU.Y.0003.000000T0000Z-070124T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-
400 AM AST WED JAN 24 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING.

LONG PERIOD NORTH SWELLS CONTINUE TO SUBSIDE BUT WILL CONTINUE TO
AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES
THROUGH AT LEAST EARLY WEDNESDAY MORNING.

4 TO 6 FEET SWELLS WILL PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET
AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF
THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL
ISLANDS...WITH THE EXCEPTION OF ST. CROIX AND WILL CONTINUE
THROUGH THIS WEDNESDAY MORNING. THESE LARGE BREAKING WAVES WILL
RESULT IN DANGEROUS SURF CONDITIONS. THEREFORE...A HIGH SURF
ADVISORY REMAINS IN EFFECT UNTIL 10 AM.

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD
STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE TODAY. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE NEXT HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 12:56 PM THIS AFTERNOON

MAGENS BAY ST THOMAS: 11:53 AM THIS MORNING

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION
ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER
SERVICE FORECAST OFFICE IN SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WHCA42 TJSJ 241326
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
926 AM AST WED JAN 24 2007

PRZ001-002-005-008-010-012-013-VIZ001-241430-
/O.CAN.TJSJ.SU.Y.0003.000000T0000Z-070124T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-
926 AM AST WED JAN 24 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF
ADVISORY. 

THE LONG PERIOD NORTH NORTHEAST SWELLS THAT HAVE BEEN AFFECTING THE 
LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES DURING THE PAST
FEW DAYS...HAVE CONTINUED TO SUBSIDE THIS MORNING TO 4 TO 6 FEET
AND THE RESULTANT BREAKING WAVES HAVE DECREASED TO BELOW 10 FEET.
THEREFORE...THE HIGH SURF ADVISORY WAS CANCELLED.

HOWEVER...ALL MARINERS AND LOCAL BEACH ENTHUSIASTS SHOULD CONTINUE
TO USE EXTRA CAUTION...AS LOCALLY ROUGH SURF WILL CONTINUE IN SOME
LOCATIONS. IN ADDITION...A NEW SURGE OF LONG PERIOD NORTH SWELLS
WILL BEGIN TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN
PASSAGES EARLY IN THE UPCOMING WEEKEND. THESE SWELLS WILL BUILD
SIGNIFICANTLY BY SATURDAY AND WILL LIKELY RESULT IN THE ISSUANCE
OF NEW HIGH SURF ADVISORIES.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 22, 9:58 AM CST, 44 minutes earlier.

Area forecast discussion, Jan 22, 9:58 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1158 AM AST MON JAN 22 2007

.UPDATE...
MOSTLY FAIR SKIES PREVAILED ACROSS PUERTO RICO AND THE U.S.VIRGIN
ISLANDS DURING THE LATE MORNING HOURS. THE NWS DOPPLER RADAR
INDICATED LITTLE OR NO RAINFALL ACROSS THE LOCAL ISLANDS DURING
THE MORNING HOURS. ISOLATED TO SCATTERED SHOWERS WERE OBSERVED
OVER THE ATLANTIC COASTAL WATERS MOVING TO THE SOUTHEAST AT 10 TO
15 MPH. THESE SHOWERS WILL REACH THE NORTHERN COASTAL
MUNICIPALITIES OF PUERTO RICO...AS WELL VIEQUES...CULEBRA AND THE
U.S. VIRGIN ISLANDS DURING THE EARLY AFTERNOON HOURS. HOWEVER NOT
SIGNIFICANT PRECIPITATION IS EXPECTED.

MARINE UPDATE...HIGH PRESSURE SYSTEM OVER THE ATLANTIC WATERS WELL
NORTH OF PUERTO RICO WILL CONTINUE TO MOVE TO THE EAST ACROSS THE
WESTERN ATLANTIC THIS AFTERNOON AND TONIGHT...PRODUCING A MODERATE
NORTHEASTERLY WIND FLOW ACROSS OUR REGIONAL COASTAL WATERS. LONG
PERIOD SWELLS GENERATED BY A STRONG LOW PRESSURE SYSTEM OVER THE
NORTH ATLANTIC...WILL CONTINUE TO ARRIVE TO THE LOCAL COASTAL WATERS
THIS AFTERNOON AND TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  71  83  72 /  50   0  10   0
STT  83  75  83  76 /  40  10  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR PRZ001-002-005-
     008-010-012-013.

VI...HIGH SURF ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR VIZ001-002.

&&

99/99
Hazardous weather outlook, Jan 22, 4:00 AM CST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON JAN 22 2007

PRZ001>013-AMZ710>750-221000-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT
THIS TIME.

...MARINE CONDITIONS...
MARINERS SHOULD EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF 9 FEET
OR LESS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE LOCAL
WATERS...EXCEPT THE NEAR SHORE WATERS OFF WEST PUERTO RICO.

LARGE BREAKING WAVES OF 10 TO 14 FEET ARE EXPECTED TO AFFECT THE
NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS BY
THIS AFTERNOON. THESE LARGE BREAKING WAVES WILL RESULT IN STRONG AND
DANGEROUS CURRENTS WITHIN THE SURF ZONE CALLED RIP CURRENTS.
THEREFORE...A HIGH SURF ADVISORY MAY BE NECESSARY BY THE AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...NO SIGNIFICANT OR WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER...HAZARDOUS MARINE CONDITIONS AND THE POTENTIAL OF STRONG
AND DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THE EARLY PART OF
THIS WEEK. RESIDENTS AND VISITORS TO THE LOCAL ISLANDS SHOULD BE
ALERT AND MONITOR THE LATEST BULLETINS ISSUED BY THE NATIONAL
WEATHER SERVICE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-221000-
600 AM AST MON JAN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT
THIS TIME.

...MARINE CONDITIONS...
MARINERS SHOULD EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF 9 FEET
OR LESS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE LOCAL
WATERS...EXCEPT THE NEAR SHORE WATERS OFF WEST PUERTO RICO.

LARGE BREAKING WAVES OF 10 TO 14 FEET ARE EXPECTED TO AFFECT THE
NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS BY
THIS AFTERNOON. THESE LARGE BREAKING WAVES WILL RESULT IN STRONG AND
DANGEROUS CURRENTS WITHIN THE SURF ZONE CALLED RIP CURRENTS.
THEREFORE...A HIGH SURF ADVISORY MAY BE NECESSARY BY THE AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...NO SIGNIFICANT OR WIDESPREAD HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

HOWEVER...HAZARDOUS MARINE CONDITIONS AND THE POTENTIAL OF STRONG
AND DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THE EARLY PART OF
THIS WEEK. RESIDENTS AND VISITORS TO THE LOCAL ISLANDS SHOULD BE
ALERT AND MONITOR THE LATEST BULLETINS ISSUED BY THE NATIONAL
WEATHER SERVICE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 9:11 AM CSTSpecial Marine WarningJSJ34 min

Nearby

High Surf Advisories in Puerto Rico, 2007High Surf Advisories in U.S. Virgin Islands, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.